MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG)
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a falsely elevated result with a patient sample with atellica im total hcg lot 338.The result was reported to the physician and the physician questioned the initial result.The sample was rerun on the atellica im and on an alternate platform.The repeat testing on the atellica im and the alternate platform yielded lower results.There are no known reports of patient intervention or adverse health consequences due to the discordant, total hcg, results.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the customer care center (ccc) and reported a falsely elevated result with a patient sample with atellica im total hcg lot 338.The physician questioned the initial result, and the sample was rerun on the atellica im.The sample was also run on an alternate platform.The repeat result on the atellica im and the alternate platform yielded lower results.Qc was in range at the time of testing.The limitations section of the instructions for use (ifu) states the following: "all in vitro assays can generate erroneous results, both clinically false positive results (test results suggesting a condition that is absent) and clinically false negative results (test results failing to identify a condition that is present).There are many possible causes for these types of discordant results.Erroneous results may occur due to interference from identifiable serum constituents or patient-specific serum constituents." "if an aberrant or abnormal result, as defined by the laboratory protocol, occurs, laboratory personnel should first make certain that the system is performing and is operated and maintained in accordance with the product labeling.The user should then follow the laboratory protocol for advising the clinician of a result that appears to have deviated from the norms established by the laboratory.Test results alone are not diagnoses of medical conditions.For example, low titer elevations of hcg can occur in normal non-pregnant subjects.A physician's diagnosis involves evaluation of the test result in conjunction with, and in the context of, the patient's medical history, physical examination, and other test results sometimes in consultation with other medical experts." siemens is investigating.
 
Additional Manufacturer Narrative
Initial mdr 1219913-2022-00186 was filed on 1-july-2022 additional information: 19-july- 2022.An outside of the united states (ous) customer contacted the customer care center (ccc) and reported an initial, falsely elevated, non-reproducible total hcg (thcg) result for a patient using the atellica im 1600.The initial result was 485.526 iu/l which was higher than expected and questioned by the physician.The same sample was repeated on atellica im with a result of 0.939 iu/l and on an alternate method with a result of 0.4 iu/l.Biorad immunoassay plus qc lot 85300 showed a slight negative bias but was in range at time of testing.No sample is available for further testing by siemens.Instrument sample and reagent trace files were requested for this investigation but were not received.Siemens cannot definitively determine the cause of this discrepant result.Contributing factors such as preanalytical variables and/or sample handling cannot be ruled out.Quality control was in range and no issues were noted with other patient samples, indicating that the instrument and reagents were performing acceptably.Repeat of the same sample yielded expected results.The customer continues to report results on the atellica im thcg assay without further concern.A potential product performance issue has not been identified.The customer is operational.No further action is needed.In section h6, investigation finding, and investigation conclusion codes were updated based on additional information.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
ATELLICA IM TOTAL HCG (THCG)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
e. walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney st
e. walpole, MA 02032
7818564812
MDR Report Key14885082
Report Number1219913-2022-00186
Device Sequence Number15023482
Product Code JHI
UDI-Device Identifier00630414600031
UDI-Public00630414600031
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172322
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2022
Device Model NumberN/A
Device Catalogue Number10995690
Device Lot Number338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale